Alert archive / California / High Wind Warnings in 2011
High Wind Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jan 2, 2011, 11:09 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 11:09 AM PST (19:09 UTC)
- Expired
- Jan 2, 2011, 4:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
381 WWUS76 KHNX 021909 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1109 AM PST SUN JAN 2 2011 CAZ092-022015- /O.CAN.KHNX.WI.Y.0001.000000T0000Z-110103T0000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 1109 AM PST SUN JAN 2 2011 ...WIND ADVISORY IS UPGRADED TO A HIGH WIND WARNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING FOR THE SOUTHEAST SAN JOAQUIN VALLEY. $$ CAZ095-030000- /O.NEW.KHNX.HW.W.0001.110102T1909Z-110103T0000Z/ KERN COUNTY MOUNTAINS- 1109 AM PST SUN JAN 2 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH 50 TO 60 MPH WITH GUSTS TO NEAR 90 MPH. * TIMING: THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: INTERSTATE 5 FROM FORT TEJON DOWN TO THE I-5 HIGHWAY 99 INTERSECTION. * IMPACTS: DANGEROUS DRIVING CONDITIONS, NEAR ZERO VISIBILITY IN BLOWING DUST. AIRBORNE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DUDLEY WEATHER.GOV/HANFORD
1 follow-up statement
069 WWUS76 KHNX 030001 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 401 PM PST SUN JAN 2 2011 ...GUSTY WINDS TO CONTINUE AT THE BASE OF THE GRAPEVINE... .WINDS HAVE SUBSIDED A BIT THIS AFTERNOON...BUT GUSTY CONDITIONS WILL CONTINUE AT THE BASE OF THE GRAPEVINE OVERNIGHT. CAZ095-030115- /O.EXP.KHNX.HW.W.0001.000000T0000Z-110103T0000Z/ KERN COUNTY MOUNTAINS- 401 PM PST SUN JAN 2 2011 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE GRAPEVINE... THE HIGH WIND WARNING FOR THE GRAPEVINE WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: GUSTY WINDS WILL CONTINUE OVERNIGHT THEN SUBSIDE TOWARD MORNING. * LOCATIONS INCLUDE: THE GRAPEVINE...TEHACHAPI PASS. * IMPACTS: GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING AND DRIFTING SNOW IS POSSIBLE WITH REDUCED VISIBILITIES. $$ CAZ092-030815- /O.NEW.KHNX.WI.Y.0002.110103T0001Z-110103T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 401 PM PST SUN JAN 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: GUSTY WINDS WILL CONTINUE OVERNIGHT BEFORE SUBSIDING TOWARD DAYBREAK. * LOCATIONS INCLUDE: INTERSTATE 5 FROM FORT TEJON DOWN TO THE INTERSTATE 5 AND HIGHWAY 99 INTERSECTION. * IMPACTS: GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 2, 9:56 AM PST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 2, 9:56 AM PST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 956 AM PST SUN JAN 2 2011 .SYNOPSIS... VALLEY RAIN AND HIGHER ELEVATION SNOW EXPECTED OVER THE WEEKEND. HIGH PRESSURE TAKES OVER BY MID WEEK, PRODUCING CLEAR SKIES WITH PATCHY MORNING FOG AND SLIGHTLY WARMER TEMPERATURES FOR THE SAN JOAQUIN VALLEY. && .DISCUSSION...RADAR SHOWS LOTS OF SHOWERS CONTINUING TO ROTATE INLAND ACROSS THE CENTRAL CA INTERIOR. RAINFALL IN THE CENTRAL SAN JOAQUIN VALLEY HAS RANGED FROM A HALF TO NEARLY AN INCH SO FAR WITH SEVERAL PLACES IN THE SOUTHERN SIERRA FOOTHILLS RECEIVING 1-2" INCHES. THE SNOW LEVEL REMAINS AROUND 4K FEET IN THE SIERRA BUT COLDER AIR FROM THE GREAT BASIN SURFACE HIGH HAS SNOW LEVELS IN THE KERN COUNTY MOUNTAINS DOWN JUST BELOW 3K FEET...AS CONFIRMED BY A SPOTTER REPORT OF SNOW IN LAKE ISABELLA (~2700'). THE HIGH DESERT HAS TEMPS IN THE LOWER TO MID 30S AND WITH A GOOD DEW POINT DEPRESSION...FEEL THAT EVAPORATIVE COOLING WILL HELP LOWER SNOW LEVELS DOWN TO THE DESERT FLOOR THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT BUT AM LEANING TOWARDS ISSUING A WINTER WX ADVISORY SHORTLY. WIDESPREAD PRECIP WILL CONTINUE THROUGH AROUND 12Z MONDAY THEN GRADUALLY DIMINISH FROM THE NORTH. OTHERWISE...STRONG SOUTHERLY FLOW AHEAD OF THE LOW CONTINUES TO PRODUCE VERY GUST WINDS THROUGH THE GRAPEVINE WITH GUSTS TO AROUND 65 MPH AT THE PEAK AND 45 MPH AT THE BASE (CHP STATION). THE WINTER STORM WARNING FOR THE KERN MTNS AND A WIND ADV FOR THE SOUTHEAST SJ VALLEY HIGHLIGHTS THESE CONDITIONS. ONE OTHER NOTE...CNRFC HAS FORECAST THE MERCED RIVER AT STEVINSON TO RISE TO ABOVE MONITOR STAGE OF 67 FEET TOMORROW AFTERNOON. HAVE ISSUED A HYDROLOGIC STATEMENT /RVSUSJ/. && .PREV DISCUSSION... /ISSUED 422 AM PST SUN JAN 2 2011/ DISCUSSION...STACKED LOW NEAR THE CENTRAL CA COAST WILL LINGER THRU MUCH OF THE DAY. BAROCLINIC LEAF DEVELOPED NICELY OVERNITE ACROSS THE INTERIOR...PRETTY MUCH AS DEPICTED ON THE EURO THE PAST SEVERAL DAYS. STRONG UVM HAS ALREADY PRODUCED RAINFALL EXCEEDING AN INCH IN PLACES. A SMALL PLUME OF 1 INCH TPW ASSOCIATED WITH THE OCCLUDING FRONT ALONG THE COAST WILL BRING AN ADDITIONAL 1-2 INCHES OF RAIN TODAY...AND UPGRADED THE FLOOD WATCH TO A WARNING FOR THE CENTRAL SJV AND ADJACENT FOOTHILLS BELOW 4K. RAIN HAS BEEN LIGHTER OR YET TO START IN THE SOUTH VALLEY...AND LEFT THE FLOOD WATCH UP FOR NOW. BUT HERE TOO...MODERATE TO LOCALLY HEAVY RAINS MAY GRADUALLY DEVELOP THIS MORNING OR THIS AFTERNOON. SNOW LEVELS ARE NEAR 4K IN THE NORTH...AND 3K IN THE SOUTH WHERE THE COLD SURFACE HIGH OVER THE GREAT BASIN CONTINUES TO PUSH COLD AIR INTO THE DESERTS. BIG QUESTION RIGHT NOW IS IF RAIN OR SNOW WILL DOMINATE THE DESERT REGIONS LATER THIS AFTERNOON AND TONITE. SOME EROSION OF THE COLD AIR IS LIKELY...HOWEVER AS THE UPPER LOW BEGINS TO PUSH INLAND LATE TONITE...EVAPORATIVE COOLING WITH THE ONSET OF PRECIP COULD PRODUCE SOME ACCUMULATING SNOW ON THE DESERT FLOOR. SHOULD THE COLDEST AIR FAIL TO RETREAT...SIGNIFICANT ACCUMULATIONS OF 3-6 INCHES WILL BE POSSIBLE. WILL NEED TO WATCH STORM PROGRESSION FOR A WHILE LONGER TO SEE WHICH OR IF WINTER WX PRODUCTS WILL BE NEEDED ACROSS THE HIGH DESERT. IN THE SRN SIERRA THE HEAVY SNOW WILL CONT LATE INTO THE NITE...WITH STORM TOTALS FROM 1-3 FEET LIKELY ABOVE 4K. AN UPSTREAM SHORTWAVE TROF IS NEAR 135W. THIS SHORTWAVE WILL BE THE KICKING FORCE TO PUSH THE COASTAL LOW INLAND ACROSS SOCAL LATE TONITE OR MON MORNING. THIS WILL BRING DECREASING PRECIP TO THE REGION FROM NORTH TO SOUTH MON. AS THE MAIN UPPER LOW IS FORCED INLAND...A SECONDARY COASTAL LOW IS FCST TO DEVELOP AND CUT OFF NEAR 130W35N MON EVE AS AN UPPER RIDGE NOSES IN OVER THE PAC NW AND NORCAL TUES. THIS RIDGE THEN MIGRATES INTO TO THE GREAT BASIN BY THURS. THIS WILL BRING DRY WEATHER AND A WARMING TREND TO CENTRAL CA BY MID WEEK...LASTING INTO FRI. MAY SEE AN INCREASE IN VALLEY FOG BY WED MORNING...ALTHOUGH AN OFFSHORE FLOW MAY KEEP IT MINIMIZED AS THE LOWER LEVELS DRY OUT. FOR NEXT WEEKEND...MODELS NOT VERY CONSISTENT ON WESTERLIES SAGGING SOUTH BACK INTO CA SAT-SUN OR NOT. FOR NOW...CONTINUED PREV FCST OF A SHORTWAVE POSSIBLY BRINGING A SMALL CHANCE OF PRECIP TO THE NORTH PARTS OF THE REGION...OTHERWISE CONTINUED DRY. && .AVIATION... A LOW PRESSURE SYSTEM OFF THE CENTRAL COAST WILL MOVE SLOWLY INLAND. THIS SYSTEM WILL PROVIDE WIDESPREAD PRECIPITATION AND MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON TOWARDS THE NORTH PORTIONS OF THE CENTRAL VALLEY. STRONG GUSTY WINDS ARE EXPECTED THROUGH THE TEHACHAPI MOUNTAIN PASSES ESPECIALLY PASSES AT THE SOUTH END OF THE SAN JOAQUIN VALLEY THROUGH 00Z. ELSEWHERE MAINLY VFR WITH AREAS OF MVFR IN CLOUDS AND PRECIPITATION THROUGH 18Z MONDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 AM PST MONDAY CAZ096-097. FLOOD WATCH THROUGH LATE TONIGHT BELOW 3000 FEET FOR THE CAZ095. WINTER STORM WARNING UNTIL 6 PM PST MONDAY ABOVE 2000 FEET FOR THE CAZ095. FLOOD WATCH THROUGH LATE TONIGHT CAZ091-092-094. WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR THE GRAPEVINE IN THE CAZ092. WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY AFTERNOON CAZ098-099. && PUBLIC...DCH/BINGHAM AVN/FW...DUDLEY SYNOPSIS...TLM WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 2, 6:30 AM PST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 630 AM PST SUN JAN 2 2011 CAZ089>099-031330- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 630 PM PST SUN JAN 2 2011 ...WINTER STORM IN PROGRESS ACROSS THE CENTRAL CALIFORNIA INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TONIGHT A STORM LOCATED NEAR THE CENTRAL CALIFORNIA COAST WILL PRODUCE A VARIETY OF WINTER WEATHER ACROSS CENTRAL CALIFORNIA TODAY. LOCALLY HEAVY RAINS IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS BELOW 4000 FEET...MAY PRODUCE URBAN AND LOW LAND FLOODING DUE TO THE ALREADY SATURATED GROUND CONDITIONS. FLOOD WATCHES AND WARNINGS ARE IN EFFECT FOR THESE AREAS AT LEAST INTO THIS EVENING. PLEASE SEE SFOFFAHNX/WGUS66 KHNX OR SFOFLWHNX/WGUS46 KHNX FOR DETAILS. HEAVY MOUNTAIN SNOW...AND THE THREAT OF ACCUMULATING SNOW IN THE HIGH DESERT ARE COVERED IN WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES. PLEASE SEE SFOWSWHNX/WWUS46 KHNX FOR DETAILS. A WIND ADVISORY IS IN EFFECT UNTIL 400 AM PST MONDAY FOR THE BASE OF THE GRAPEVINE. FOR DETAILS...PLEASE REFER TO THE WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD /SFONPWHNX OR WWUS76 KHNX/. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND SNOW WILL TAPER OFF EARLY MONDAY EXCEPT POSSIBLY THE SOUTHERN PORTIONS OF THE REGION...INCLUDING KERN COUNTY. DRY WEATHER IS EXPECTED TUESDAY INTO THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:15 PM PST | Wind Advisory | HNX | 14 hr | |
| Jan 2, 2:57 AM PST | Areal Flood Warning | HNX | Fresno, Madera, Mariposa, Merced | 24 hr |
| Jan 2, 11:02 AM PST | Winter Weather Advisory | HNX | 23 hr |
Nearby
High Wind Warnings in California, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.